Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subspaces and graphs


Author: Kin Yan Chung
Journal: Proc. Amer. Math. Soc. 119 (1993), 141-146
MSC: Primary 47A05; Secondary 46C99, 46M99, 58B10
DOI: https://doi.org/10.1090/S0002-9939-1993-1155595-6
MathSciNet review: 1155595
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Subspaces sufficiently near an arbitrary (fixed) subspace of a Hilbert space are shown to be in one-to-one correspondence with operators defined on the given subspace. Specifically, the nearby subspaces can be regarded as the graphs of these operators. This is applied to explicitly define a $ {C^\infty }$-atlas of charts for the set of subspaces.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I, Interscience, New York, 1957.
  • [2] P. R. Halmos, Two subspaces, Trans. Amer. Math. Soc. 144 (1969), 381-389. MR 0251519 (40:4746)
  • [3] S. Lang, Introduction to differentiable manifolds, Interscience, New York, 1962. MR 0155257 (27:5192)
  • [4] W. E. Longstaff, A note on transforms of subspaces of Hilbert space, Proc. Amer. Math. Soc. 76 (1979), 268-270. MR 537086 (80i:47054)
  • [5] -, Subspace maps of operators on Hilbert space, Proc. Amer. Math. Soc. 84 (1982), 195-201. MR 637168 (82k:47006)
  • [6] J. Noakes, Invariant subspaces and perturbations, Proc. Amer. Math. Soc. 114 (1992), 365-370. MR 1087467 (92e:47009)
  • [7] M. H. Stone, On unbounded operators in Hilbert space, J. Indian Math. Soc. 15 (1051), 155-192. MR 0052042 (14:565d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A05, 46C99, 46M99, 58B10

Retrieve articles in all journals with MSC: 47A05, 46C99, 46M99, 58B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1155595-6
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society